Hail, Knox
- When
- July 15, 10:25 AM CST
- Where
- Knox County, 5 mi W of Center
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.617, -97.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 15, 1:55 AM CST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 AM CDT THU JUL 15 2004 .DISCUSSION... FOG THIS MORNING AND RAIN CHANCES TODAY INTO TONIGHT ARE THE MAIN CONCERNS THIS FORECAST. 07Z SURFACE ANALYSIS INDICATES SMALL TEMPERATURE/DEWPOINT SPREADS WITH PATCHY FOG DEVELOPING ALONG THE MISSOURI RIVER. THINK THAT SOME SPOTS COULD SEE LOW VISIBILITIES THIS MORNING...HOWEVER CONVECTIVE DEBRIS CLOUDS FROM SOUTH DAKOTA CONTINUE TO MOVE QUICKLY SOUTH...AND AM HOPEFUL THAT THEY WILL HELP KEEP THINGS FROM REACHING DENSE FOG ADVISORY CRITERIA WITH WIDESPREAD VISIBILITIES LESS THAN 1/4 MILE. NEXT ISSUE SURROUNDS CONVECTIVE CHANCES TODAY. MAY NEED TO HAVE A SMALL POP THIS MORNING OVER MAINLY NORTHEAST NEBRASKA DUE TO SOUTHWARD MOVING CONVECTION OVER SOUTH DAKOTA. OTHERWISE...AGREE WITH SPC DAY 1 OUTLOOK THAT THIS AFTERNOON AND ESPECIALLY THIS EVENING COULD BE ACTIVE WITH SEVERE WEATHER. MOISTURE CONVERGENCE INCREASES ALONG A FRONT AS INSTABILITY RISES. SURFACE BASED CAPES FROM THE ETA ARE FORECAST TO RISE TO 3000-4000 J/KG BY 00Z. DEEP LAYER (0-6KM) SHEAR VALUES OF NEAR 40 KTS SHOULD ALSO SUPPORT SUPERCELLS. RELATIVELY HIGH PRECIPITABLE WATER VALUES OF NEAR 2 INCHES IN SOUTHEAST NEBRASKA THIS EVENING ALSO SUGGESTS SOME HEAVY RAIN POTENTIAL. THE BOUNDARY THEN PUSHES SOUTH TONIGHT AND BY 15Z FRIDAY IS FORECAST TO BE SOUTH OF THE CWA INTO NORTHERN KANSAS. RAIN CHANCES FROM FRIDAY AFTERNOON INTO THE REMAINDER OF THE WEEKEND LOOK RATHER SMALL AND HAVE TRENDED TO A DRIER LOOK TO THE FORECAST. UPSLOPE FLOW MAY DEVELOP STORMS ACROSS WESTERN NEBRASKA FRIDAY NIGHT...HOWEVER THE ETA ONLY BRINGS THIS INTO CENTRAL NEBRASKA BEFORE HAVING IT DISSIPATE. THIS DOESNT SEEM UNREASONABLE WITH SURFACE HIGH PRESSURE IN PLACE AND LESS DEEP MOISTURE TO WORK WITH. MAY KEEP A SMALL CHANCE IN THE WESTERN AREAS FRIDAY NIGHT CLOSER TO THE BETTER 850 MB MOISTURE...BUT DRY IT OUT IN THE EAST. ANOTHER POTENTIAL TROUBLE SPOT ON SATURDAY NIGHT COULD BE AN INCREASE IN MID-LEVEL MOISTURE WITH THE ETA BRINGING ACROSS 700MB MOISTURE ADVECTION. WILL NOT JUMP ON THIS YET AND TRY TO GO MAINLY DRY SATURDAY INTO SUNDAY. NEXT BEST CHANCE FOR RAIN LOOKS TO COME ALONG A SURFACE TROF MONDAY NIGHT INTO TUESDAY AND THE CURRENT FORECAST COVERS THIS WELL ALREADY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && KING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1120 AM CDT THU JUL 15 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152315- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1120 AM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SEVERE STORMS WILL BE MOST LIKELY ACROSS THE NORTH EARLY THIS AFTERNOON...AND WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. A SERIES OF DISTURBANCES IN NORTHWEST FLOW WILL AFFECT THE AREA. STRONG DEEP LAYER SHEAR IS FORECAST FROM EASTERN NEBRASKA INTO WESTERN IOWA...MEANWHILE DESTABILIZATION IS EXPECTED TO INCREASE DURING THE AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING OVER SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA. THERE WILL THEN BE ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT ACROSS PORTIONS OF EASTERN NEBRASKA...ROUGHLY WEST OF A LINE FROM WAYNE TO FREMONT AND BEATRICE. CURRENTLY IT APPEARS THAT THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. THERE IS A CHANCE OF MORE THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. ZAPOTOCNY
The Sioux Falls radar (KFSD), 148 km away, was scanning. The volume nearest the first event began at 16:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417242.